Alert archive / North Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Newport/Morehead City, NC

July 26, 2011Dare County, North Carolina

NWS Newport/Morehead City, NC issued this special weather statement at Jul 26, 2011, 12:30 AM EDT for Dare County, North Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2011, 12:30 AM EDT (04:30 UTC)
Expired
Jul 26, 2011, 1:30 AM EDT
In force
60 min
Issued by
NWS Newport/Morehead City, NC

County Dare County, NC

The radar

The Morehead City radar (KMHX), 127 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 4.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2011-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1916 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2011-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1916 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WWUS82 KMHX 260430
SPSMHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1230 AM EDT TUE JUL 26 2011

NCZ103-104-260530-
OUTER BANKS DARE-OUTER BANKS HYDE-
1230 AM EDT TUE JUL 26 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS DARE AND HYDE COUNTIES 
THROUGH 130 AM EDT...

AT 1228 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER
HATTERAS...MOVING EAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FRISCO...CAPE 
HATTERAS LIGHTHOUSE...BUXTON...AVON.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3539 7548 3522 7552 3521 7554 3523 7555
      3523 7562 3516 7581 3519 7581 3521 7577
      3520 7575 3521 7572 3524 7569 3523 7566
      3527 7560 3528 7553 3547 7549 3547 7548
TIME...MOT...LOC 0428Z 249DEG 18KT 3525 7573

$$

22

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Jul 25, 10:51 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 25, 10:51 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1051 PM EDT MON JUL 25 2011

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL CONTINUE TO LINGER INLAND THROUGH
THE NEXT SEVERAL DAYS AS HIGH PRESSURE CONTINUES OFFSHORE. A WEAK
COLD FRONT WILL MOVE INTO THE AREA TUESDAY BEFORE STALLING AND
DISSIPATING. HIGH PRESSURE WILL BUILD BACK INTO THE REGION
THURSDAY THROUGH SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 1030 PM MON...SHOWERS ACROSS THE COASTAL PLAIN WEAKENED AS
EXPECTED AND NOW BEGINNING TO SEE ADDITIONAL CONVECTION FIRE
CLOSER TO THE COAST IN THE MORE UNSTABLE AIR MASS. KEPT LIKELY
POPS ALONG THE COAST THE REMAINDER OF THE NIGHT AND LOWERED TO
CHANCE INLAND. EXPECT LOCALLY HEAVY RAINFALL AMOUNTS IN
CONVECTION. NO SIGNIFICANT CHANGES TO TEMPS...WITH LOWS TONIGHT
EXPECTED IN THE MID 70S WITH PCPN PROVIDING MOST OF THE COOLING AS
IT WILL REMAIN MOSTLY CLOUDY AND MIXED.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
AS OF 430 PM MON...UPPER TROUGHING AND A WEAK COLD FRONT
APPROACHING FROM THE NW ARE EXPECTED TO CONTINUE SHOWER/TSTM
CHANCES CONTINUING THROUGH TUE AND WILL CONTINUE HIGH CHANCE POPS
(40-50%). HEAVY RAIN WILL CONTINUE TO BE THE PRIMARY THREAT WITH
THE STORMS BUT IF SUFFICIENT INSTABILITY IS REALIZED...STRONGER
STORMS COULD BRING DAMAGING WINDS AS WELL. MODELS HAVE BEEN
WAVERING ON THE POSITION WHERE THE FRONT WILL STALL...EITHER NEAR
OREGON INLET OR N OF THE CWA...BUT CONSENSUS WITH THE LATEST
OUTPUT KEEPS IT N OF THE CWA AND WILL KEEP SWLY WIND FLOW ACROSS
THE CWA TUE. LOW LEVEL THICKNESS TUE EXPECTED TO BE 10-15M LOWER
THAT TODAY AND EXPECT HIGHS AROUND 90 INLAND TO M/U80S
COAST IS SUFFICIENT INSOLATION IS REALIZED...OTHERWISE TEMPS WILL
MAINLY BE IN THE 80S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 250 PM MONDAY..SOME CHANGES IN THINKING FOR THE WEDS
THROUGH SATURDAY PERIOD. CONSENSUS OF MODELS DO NOT PUSH FRONTAL
BOUNDARY VERY FAR INTO THE CWA TUESDAY AND IT DISSIPATES RATHER
QUICKLY BY TUESDAY NIGHT AS FLOW BECOMES SOUTHWEST AREA-WIDE. THIS
WILL LEAD TO A DAILY THREAT OF SHOWERS/TSTMS...MAINLY INLAND OVER
THE TYPICAL SEA BREEZE ZONE EACH AFTERNOON WITH TEMPERATURES
GENERALLY 90 TO 95 WEDNESDAY AND THURSDAY. H5 HEIGHTS BUILD BY
FRIDAY AND SATURDAY. HPC GUIDANCE SHOWS MAX TEMPERATURES CLOSE TO
100 DEGREES FRIDAY/SATURDAY BUT GIVEN A DECENT AMOUNT OF LOW-LEVEL
MOISTURE...WILL TREND ABOUT 3 OR 4 DEGREES COOLER THOSE DAYS WHICH
IS CLOSER TO THE MEX GUIDANCE. BY SUNDAY AND MONDAY...UPPER LEVEL
TROUGH DIGS SOUTH ALONG THE ATLANTIC SEABOARD PUSHING A WEAK COLD
FRONT INTO THE REGION. THIS SHOULD ENHANCE PRECIP COVERAGE SUNDAY
AND MONDAY AND HAVE INDICATED AS SUCH IN FORECAST GRIDS.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
/SHORT TERM TONIGHT AND TUESDAY/...
AS OF 800 PM MON...WEAKENING REMNANTS OF CONVECTION WILL MOVE INTO
THE AREA EARLY TONIGHT BRINGING SOME RAIN AND MVFR CEILINGS. COULD
SEE A CHANCE FOR ADDITIONAL SHOWERS AND TSTMS LATER TONIGHT AS A
SHRTWV PASSES THROUGH THE REGION. NOT EXPECTING SIGNIFICANT FOG
DEVELOPMENT...HOWEVER AREAS THAT RECEIVE HEAVY RAINFALL COULD SEE
PATCHY FOG IF WINDS BECOME LIGHT ENOUGH. A WEAK FRONTAL BOUNDARY
WILL MOVE INTO THE AREA DURING THE DAY AND COULD PROVIDE A FOCUS
FOR SOME SHOWERS AND TSTMS WITH MVFR CONDITIONS AND PERHAPS SOME
BRIEF ISOLATED IFR CONDITIONS. COULD NOT NAIL DOWN MUCH IN THE WAY
OF SPECIFICS IN THE TAFS SO KEPT A GENERAL CB OVERNIGHT AND VCTS
DURING THE DAY TOMORROW.

/LONG TERM TUESDAY NIGHT THROUGH SATURDAY/... AS OF 250 PM
MONDAY...PRIMARILY VFR CONDITIONS EXPECTED WEDS THRU SATURDAY WITH
ONLY BRIEF REDUCTIONS IN CEILINGS/VSBY. ALSO CANNOT RULE OUT THE
TYPICAL NIGHTTIME/EARLY MORNING STRATUS AND FOG ESPECIALLY IN
AREAS THAT RECEIVE RAINFALL IN THE AFTERNOON STORMS.

&&

.MARINE...
/SHORT TERM TONIGHT AND TUESDAY/...
AS OF 1030 PM MON...NOT MUCH OF A CHANGE TO CURRENT FORECAST.
WINDS DIMINISHED SLIGHTLY SOUTH OF CAPE LOOKOUT SO LOWERED GUSTS
THERE...BUT DIAMOND BUOY CONTINUED TO GUST TO NEAR 30 KT LAST OB
AND SEAS WERE RUNNING 7 FEET IN LINE WITH CURRENT FORECAST GRIDS.
NAM AND LOCAL WRF SEEM TO BE DOING BEST WITH STRONGER COASTAL
WINDS THROUHG THE OVERNIGHT.

PREVIOUS DISCUSSION...MODELS CONTINUE TO BE UNDERDONE WITH WINDS AND
SUBSEQUENTLY THE SEAS IN THE NEAR TERM. HAVE SEEN SUSTAINED WINDS
AROUND 25 KT WITH GUSTS OVER 30 KT THIS AFTERNOON. WHILE SOME OF
THESE WINDS ARE FROM CONVECTIVE OUTFLOW...MUCH IS DUE TO
TIGHTENING GRADIENTS AS A SHORTWAVE TROUGH APPROACHES. THINK WE'LL
CONTINUE TO SEE STRONGER WINDS THROUGH TONIGHT...THEN WILL SEE
SOME SLACKENING TUE AS A FRONT STALLS NW OF THE WATERS. HAVE ADDED
THE PAMLICO SOUND TO THE SCA AS GUSTS OF 25-30 KT HAVE DEVELOPED
HERE TOO. SEAS HAVE BUILT TO 6-8 FT ACROSS ONSLOW BAY AND EXPECT
THEM TO CONTINUE TO BUILD INTO THE CENTRAL WATERS THIS EVENING.
SEAS AROUND 6 FT ARE EXPECTED TO CONTINUE THROUGH TUESDAY.

/LONG TERM TUESDAY NIGHT THROUGH FRIDAY/...
AS OF 250 PM MONDAY...WILL MAINTAIN SCA FOR THE WATERS SOUTH OF
OREGON INLET THROUGH ABOUT 09Z WEDNESDAY MORNING WITH GRADIENT
BETWEEN DISSIPATING FRONT INLAND AS HIGH PRESSURE NEAR BERMUDA
HELPING TO DRIVE SEAS TO NEAR 6 FEET OVER THE OUTER MARINE ZONES.
THE GRADIENT RELAXES ON WEDNESDAY AND EXPECT GENERALLY SOUTHWEST
WINDS 10 TO 15 KNOTS AND SEAS 2 TO 4 THROUGH THE REST OF THE
WEEK...ALTHOUGH THERE WILL BE OCCASIONAL 15 TO 20 KT/3 TO 5 FT
EPISODES WITH BETTER MIXING DURING THE LATE AFTERNOON AND EVENING
HOURS AT TIMES.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR AMZ152-154-
     156-158.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR AMZ135.

&&

SYNOPSIS...SK
NEAR TERM...RSB
SHORT TERM...SK
LONG TERM...CTC
AVIATION...RSB/CTC
MARINE...RSB/CTC
Hazardous weather outlook, Jul 25, 3:49 PM EDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
349 PM EDT MON JUL 25 2011

NCZ095-103-104-262000-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
349 PM EDT MON JUL 25 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>047-079>081-090>094-262000-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
349 PM EDT MON JUL 25 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-262000-
ONSLOW-
349 PM EDT MON JUL 25 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...
...AIR QUALITY ALERT IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   HEAT ADVISORY.
   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 25, 6:53 PM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
653 PM EDT MON JUL 25 2011

NCZ044-079-252345-
GREENE-PITT-
653 PM EDT MON JUL 25 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS PITT AND GREENE COUNTIES
THROUGH 745 PM EDT...

AT 652 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
NORTHWEST OF FOUNTAIN...OR ABOUT 11 MILES NORTHWEST OF FARMVILLE...
MOVING EAST AT 35 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
FALKLAND...AND...BRUCE...BETHEL...AND...STATON...STOKES...WALSTONBURG
.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3558 7782 3576 7752 3580 7748 3581 7743
      3584 7739 3579 7726 3576 7726 3576 7721
      3573 7717 3572 7717 3571 7719 3568 7718
      3561 7718 3549 7783 3557 7783
TIME...MOT...LOC 2252Z 260DEG 29KT 3572 7769
Special weather statement, Jul 25, 10:09 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1009 PM EDT MON JUL 25 2011

NCZ103-104-260315-
OUTER BANKS DARE-OUTER BANKS HYDE-
1009 PM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS DARE AND HYDE
COUNTIES THROUGH 1115 PM EDT...

AT 1008 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15
MILES NORTHWEST OF HATTERAS...OR ABOUT 10 MILES SOUTHEAST OF
ENGELHARD...MOVING EAST AT 25 MPH. OTHER SHOWERS AND THUNDERSTORMS
WERE DEVELOPING BETWEEN HATTERAS INLET AND HATTERAS VILLAGE.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AVON.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3523 7552 3523 7562 3518 7578 3507 7599
      3508 7600 3513 7598 3512 7595 3521 7577
      3521 7572 3523 7569 3522 7567 3527 7560
      3528 7553 3548 7550 3548 7552 3548 7549
      3557 7549 3557 7545
TIME...MOT...LOC 0208Z 260DEG 21KT 3538 7585

8
Special weather statement, Jul 25, 11:14 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1114 PM EDT MON JUL 25 2011

NCZ081-103-104-260415-
MAINLAND HYDE-OUTER BANKS DARE-OUTER BANKS HYDE-
1114 PM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS DARE AND HYDE COUNTIES
THROUGH 1215 AM EDT...

AT 1113 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14
MILES NORTHWEST OF HATTERAS...OR ABOUT 13 MILES SOUTH OF ENGELHARD...
MOVING EAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AVON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3522 7552 3523 7562 3516 7585 3519 7585
      3542 7602 3518 7583 3521 7577 3521 7571
      3524 7569 3523 7567 3523 7564 3527 7560
      3528 7553 3548 7550 3548 7551 3548 7549
      3552 7550 3553 7546
TIME...MOT...LOC 0313Z 257DEG 18KT 3531 7589
Special weather statement, Jul 26, 12:30 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1230 AM EDT TUE JUL 26 2011

NCZ103-104-260530-
OUTER BANKS DARE-OUTER BANKS HYDE-
1230 AM EDT TUE JUL 26 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS DARE AND HYDE COUNTIES
THROUGH 130 AM EDT...

AT 1228 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER
HATTERAS...MOVING EAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FRISCO...CAPE
HATTERAS LIGHTHOUSE...BUXTON...AVON.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3539 7548 3522 7552 3521 7554 3523 7555
      3523 7562 3516 7581 3519 7581 3521 7577
      3520 7575 3521 7572 3524 7569 3523 7566
      3527 7560 3528 7553 3547 7549 3547 7548
TIME...MOT...LOC 0428Z 249DEG 18KT 3525 7573

22

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 10:09 PM EDTSpecial Weather StatementMHXDare66 min
Jul 25, 10:43 PM EDTSpecial Marine WarningMHX47 min
Jul 25, 11:14 PM EDTSpecial Weather StatementMHXDare61 min

Nearby

Special Weather Statements in North Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.